Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 125, NWS Tucson, AZ

September 11, 2008Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 11, 2008, 3:47 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2008, 3:47 PM MST (22:47 UTC)
Expired
Sep 11, 2008, 4:15 PM MST
In force
28 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

County Pima County, AZ

The radar

The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:00 PM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 11, 2:00 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST THU SEP 11 2008

.SYNOPSIS...DRY AIR WILL START PUSHING IN FROM THE WEST BY
FRIDAY...LIMITING OUR CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY
INTO NEXT WEEK.

&&

.DISCUSSION...DEBRIS CLOUD CLEARED BY LATE MORNING WITH EARLIER
CLEARING OUT WEST. MOISTURE HAS BEEN GOOD ENOUGH IN THE 1 TO 1.2
INCH RANGE ACROSS SOUTHERN AREAS...MAYBE A LITTLE DEEPER FURTHER
EAST...WITH HIGHER VALUES OVER MOST OF SONORA JUST SOUTH. WE HAVE
SEEN SOME DRYING HOWEVER...AS SURFACE DEWPTS HAVE BEEN ABLE TO MIX
OUT INTO THE MIDDLE AND LOWER 50S THIS AFTERNOON ACROSS CENTRAL AND
EASTERN AREAS. RECENT GOES SOUNDER ESTIMATES ARE HINTING AT VALUES
CLOSER TO 1 INCH IN THESE AREAS.

MOISTURE PUSHED UP FROM LOWELL REMNANT HAS INTERACTED WITH LOW
DIGGING INTO NORTHERN BAJA FOR SCATTERED THUNDERSTORMS IN SOUTHWEST
DESERTS TODAY. WE STILL HAVE A CHANCE OF SHOWERS THIS EVENING IN
CENTRAL AND EASTERN AREAS AS MORE FAVORABLE CONDITIONS TRY TO SHIFT
IN FROM THE WEST...BUT WE WILL BE FIGHTING SOME ADDITIONAL DRYING
TRYING TO INFILTRATE THE FLOW FROM THE SOUTHWEST UNDER THE LOW.

SOME REMNANT ENERGY WILL BE LEFT BEHIND AS THE TROUGH LIFTS
EASTWARD...BUT MODELS CONTINUE TO TRY TO DRY US OUT AFTER TONIGHT AS
THE LARGER SCALE FLOW SHUNTS MOISTURE OUT OF THE AREA. MODEL DRYING
MIGHT BE A LITTLE TOO AGGRESSIVE...BUT WILL SERVE WELL AS A GENERAL
FORMAT FOR THE PREVAILING TREND. STILL HAVE TO WATCH FOR REMNANT
TROPICAL MOISTURE EARLY IN THE NEW WEEK...BUT NEW GFS AND OFFICIAL
TRACKS KEEP THINGS FAIRLY FAR EAST.

&&

.AVIATION...ISOLD TO SCATTERED TSRA/SHRA ACROSS ALL OF SE AZ. STRONG
GUSTY WINDS NEAR STORMS AND WITH SOME THUNDERSTORM OUTFLOW. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 11, 6:14 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
614 AM MST THU SEP 11 2008

AZZ029-030-032>034-120400-
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
614 AM MST THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT.
SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING
AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING
LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. A FEW AREAS NEAR THE
STRONGEST STORMS MAY SEE RAINFALL AMOUNTS UP TO ONE INCH WHICH MAY
CAUSE SOME SHORT TERM FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-120400-
COCHISE COUNTY-
614 AM MST THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT.
SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING
AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING
LOW...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE
STORMS WILL BE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. A
FEW AREAS MAY SEE RAINFALL AMOUNTS UP TO ONE INCH WHICH MAY CAUSE
SOME SHORT TERM FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-120400-
WESTERN PIMA COUNTY-
614 AM MST THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT.
SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING
AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING
LOW...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...SMALL
HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-120400-
NORTHERN GREENLEE COUNTY-
614 AM MST THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT.
SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING
AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING
LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:03 PM MSTAreal Flood AdvisoryTWCPima54 min
Sep 10, 8:55 PM MSTAreal Flood AdvisoryTWCPima110 min
Sep 10, 10:41 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 11, 3:31 PM MSTAreal Flood AdvisoryTWCPima90 min
Sep 11, 4:59 PM MSTAreal Flood AdvisoryTWCPima2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.